81 mg aspirin no longer recommended?

Help Support ValveReplacement.org:

AZ Don

Well-known member
Joined
Apr 23, 2013
Messages
678
Location
Phoenix, AZ
I don't believe that aspirin, dissolved in the intestines, causes intestinal bleeding. The bleeding issues are in the stomach. Taking a pill that doesn't dissolve in the stomach bypasses the gastric bleeds that some untreated aspirin can produce. That's why people take the enteric coated aspirin.
Although I can find references to coated aspirin causing less stomach upset I find nothing indicating it reduces the risk of bleeding, and apparently neither did Harvard:
Although enteric-coated aspirin might lead to less stomach irritation, the covering has not been proven to lower the risk of aspirin's most common worrisome side effect — bleeding in the stomach or intestines. No matter where aspirin dissolves, the drug gets into the bloodstream, and once there, it interferes with blood clotting (which is why it helps prevent heart attacks).
https://www.health.harvard.edu/heart-health/aspirin-advice-coated-vs-plain
 

Keithl

Well-known member
Joined
Apr 20, 2019
Messages
213
I don't believe that aspirin, dissolved in the intestines, causes intestinal bleeding. The bleeding issues are in the stomach. Taking a pill that doesn't dissolve in the stomach bypasses the gastric bleeds that some untreated aspirin can produce. That's why people take the enteric coated aspirin.
I will need to do some digging, but that is the issue I recall reading about. The aspirin causes intestinal bleeding and I believe my GI reminded me of that a few years back. Again I have been on aspirin for over 20 years with no issues and have no plans to give them up.
 

carolinemc

Well-known member
Joined
May 31, 2010
Messages
664
Location
kansas city, mo
Enteric coated aspirins don't coat the stomach. They've got a coating that prevents the stomach acids from dissolving it. Enteric coated aspirins dissolve in the intestines, and the aspirin is absorbed in the intestines.
Thanks for repeating my comment, the coating is to coat the stomach. Thanks for the repeat. :cool:
 

Latest posts

Top